MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ULTRAFLOW II I/A HANDPIECE; CATHETER, IRRIGATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ULTRAFLOW II I/A HANDPIECE; CATHETER, IRRIGATION
Catalog Number 8065751795
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic handpiece did not reach the enough vacuum to remove cortex.Procedure details and patient impact have not been provided.
 
Additional Manufacturer Narrative
One opened handpiece was received for the report of cannot reach the enough vacuum to remove cortex.The returned sample was visually inspected and found to be conforming.Functional testing for flow check for occlusion and leak testing was performed and both were found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned sample was found to be conforming visually and functionally, associated with the reported event, therefore cannot reach the enough vacuum to remove cortex as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.No action was taken as the ultraflow ii handpiece was manufactured to specification.The manufacturer internal reference number is: (b)(4).

Brand Name
ULTRAFLOW II I/A HANDPIECE
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18308321
Report Number2523835-2023-00696
Device Sequence Number12290939
Product Code GBX
UDI-Device Identifier00380657517954
UDI-Public00380657517954
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K910245
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751795
Device Lot Number15C94K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown